Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

What is the treatment for burning and itching sensation caused due to KY warming gel?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1590 Questions
Question
My husband and I used the KY warming gel and I think I am having an allergic reaction. It burns and itches. Is there a cream I can use to sooth this pain?
Posted Mon, 10 Feb 2014 in Women's Health
 
 
Answered by Dr. Timothy Raichle -10 hours later
Brief Answer: Hello, I am happy to help... Detailed Answer: Exactly how long since you used the cream?
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for burning and itching sensation caused due to KY warming gel? 6 minutes later
New Years Eve 2013
 
 
Answered by Dr. Timothy Raichle 4 minutes later
Brief Answer: Thank you.. Detailed Answer: So just to clarify before I give you a complete answer. You used this cream on New Years Eve, and have not used it since. And now, 3 weeks later, you are having burning and itching. Is this correct?
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for burning and itching sensation caused due to KY warming gel? 9 minutes later
I have not used it since but the burning/itching started almost immediately after using the gel.
 
 
Answered by Dr. Timothy Raichle 38 minutes later
Brief Answer: Thank you... Detailed Answer: So from what you are saying, you used the gel on New Years Eve (which was 3 weeks ago) and had burning and itching almost immediately. Now 3 weeks later, I am assuming that you are not having these symptoms. Here is what I think: 1. It sounds like you had a reaction to the gel. I would try a different product in the future such as the normal Astroglide. You test this on yourself on your own and see if it causes burning by applying a small amount to the labia and seeing if there is any reaction. 2. If you are stilling have burning or itching NOW, then this is not related to the gel used 3 weeks ago, and you should see your doctor to rule out a vaginal yeast infection. If I have confused anything, let me know. Otherwise please ask if you have additional questions.
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for burning and itching sensation caused due to KY warming gel? 4 minutes later
Well actually the burning/itching has been going on for 3 weeks. I have used Bactine and an anti itch cream but that only helps for a bit. I'm wondering if there is a stronger cream that would eliminate this?
 
 
Answered by Dr. Timothy Raichle 21 minutes later
Brief Answer: Thank you... Detailed Answer: Okay, now this all makes sense. The bactine and anti-itch cream are not as effective as treating the actual problem. This likely represents a yeast infection given the itching. I believe that you should start an over-the-counter yeast cream such as Monistat and in the meantime, call your OB/GYN for an appointment.
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for burning and itching sensation caused due to KY warming gel? 2 minutes later
That's what I thought too but wanted to get a professionals opinion. Thanks for your insight and I will start the Monistat and contact my OB/GYN. Have a great day.
 
 
Answered by Dr. Timothy Raichle 1 minute later
Brief Answer: You are very welcome.. Detailed Answer: It has been a pleasure to try and help you today and good luck!
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for burning and itching sensation caused due to KY warming gel? 2 minutes later
Would you suggest Monistat 1, 3 or 7?
 
 
Answered by Dr. Timothy Raichle 23 minutes later
Brief Answer: Great question Detailed Answer: I would recommend the 7 day course for sure!
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for burning and itching sensation caused due to KY warming gel? 2 minutes later
Thank you! Have a great day.
 
 
Answered by Dr. Timothy Raichle 0 minute later
Brief Answer: You too... Detailed Answer: If you have future questions, please start off with "this is for Dr. Raichle"...
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor